Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 18, 2019, 1:43 AM CDT for Camden County, Laclede County, Wright County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2019, 1:43 AM CDT (06:43 UTC)
- Expired
- Apr 18, 2019, 2:30 AM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Camden County, MO, Laclede County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 97 km from the middle of the area, began a volume at 06:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 11:23 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1253 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 2.6
The text
As transmitted.
012
WUUS53 KSGF 180643
SVRSGF
MOC029-105-229-180730-
/O.NEW.KSGF.SV.W.0041.190418T0643Z-190418T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
143 AM CDT THU APR 18 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Northern Wright County in southwestern Missouri...
Laclede County in southwestern Missouri...
Camden County in central Missouri...
* Until 230 AM CDT.
* At 142 AM CDT, severe thunderstorms were located along a line
extending from near Hermitage to near Buffalo to near Strafford,
moving east at 60 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Bennett Spring State Park... Osage Beach...
Camdenton... Village of Four Seasons...
Richland... Morgan...
Conway... Sunrise Beach...
Macks Creek... Linn Creek...
Phillipsburg... Stoutland...
Bennett Springs... Climax Springs...
Twin Bridges... Competition...
This includes Interstate 44 between mile markers 110 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3822 9293 3820 9296 3819 9294 3819 9277
3822 9274 3821 9266 3804 9253 3802 9240
3772 9241 3764 9225 3731 9225 3729 9269
3748 9269 3748 9285 3789 9286 3790 9307
3814 9306 3823 9296
TIME...MOT...LOC 0642Z 248DEG 53KT 3797 9330 3766 9314 3731 9312
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Cramer2 follow-up statements
252
WWUS53 KSGF 180717
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
217 AM CDT THU APR 18 2019
MOC029-105-229-180730-
/O.CON.KSGF.SV.W.0041.000000T0000Z-190418T0730Z/
Wright MO-Laclede MO-Camden MO-
217 AM CDT THU APR 18 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHEASTERN WRIGHT...LACLEDE AND EASTERN CAMDEN COUNTIES...
At 217 AM CDT, severe thunderstorms were located along a line
extending from near Laurie to near Lebanon to 9 miles north of
Hartville, moving northeast at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lebanon... Lake of The Ozarks...
Lake of The Ozarks State Park... Ha Ha Tonka State Park...
Osage Beach... Camdenton...
Village of Four Seasons... Richland...
Sunrise Beach... Linn Creek...
Stoutland... Twin Bridges...
Competition... Manes...
Lynchburg... Sleeper...
Falcon... Freedom...
Hurricane Deck... Old Linn Creek...
This includes Interstate 44 between mile markers 127 and 144.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3819 9277 3822 9274 3821 9266 3804 9253
3802 9240 3772 9241 3764 9225 3738 9225
3734 9258 3750 9257 3763 9263 3778 9275
3791 9274 3800 9275 3804 9288 3819 9291
TIME...MOT...LOC 0717Z 247DEG 48KT 3818 9280 3766 9256 3739 9253
HAIL...<.75IN
WIND...60MPH
$$
Cramer388
WWUS53 KSGF 180730
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
230 AM CDT THU APR 18 2019
MOC029-105-229-180740-
/O.EXP.KSGF.SV.W.0041.000000T0000Z-190418T0730Z/
Wright MO-Laclede MO-Camden MO-
230 AM CDT THU APR 18 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT...LACLEDE
AND EASTERN CAMDEN COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
central and southwestern Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3819 9277 3822 9274 3821 9266 3804 9253
3802 9240 3772 9241 3764 9225 3738 9225
3734 9258 3750 9257 3763 9263 3778 9275
3791 9274 3800 9275 3804 9288 3819 9291
TIME...MOT...LOC 0730Z 270DEG 53KT 3824 9260 3772 9237 3745 9234
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 12:23 AM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 18, 12:23 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1223 AM CDT Thu Apr 18 2019 .SYNOPSIS... Issued at 225 PM CDT Wed Apr 17 2019 Visible satellite and observations continue to show a stratus layer across the area and special 18z SGF sounding continues to show EML above the stratus deck. Cold front stretched from western Iowa into northeast KS and into the TX panhandle. Regional radar was showing most of the convection at this point associated with the low in Iowa and Minnesota, although some storms have started to now form in the Texas panhandle. Most of the region still had a thermal cap in place and should prevent convection from developing until very late afternoon or early evening along the cold front. The storms will be the main focus in the short term. && .SHORT TERM...(This evening through Thursday) Issued at 225 PM CDT Wed Apr 17 2019 As mentioned in the synopsis, 18z soundings from SGF into the southern plains showed a thermal cap in place which will likely hold until this evening when convection should start to develop along the front. The front will gradually work southeast into the area this evening with strong to severe storms. By this time, we are expecting most of the convection to become linear with the frontal boundary with the main risk being damaging straight line winds and some hail. If any bowing line segments can develop towards the northeast, there could be a chance for a spin-up tornado within the line segment. Most of the area will have a time frame from mid-evening into the overnight hours for the severe potential. Don't see much of a flooding risk, given the green-up taking place and the progressive nature of the front, although heavy rain is expected with the convection. The convection will linger into Thursday morning over the eastern Ozarks, but should come to an end during the afternoon hours. If there is enough instability, then some strong to severe storms will remain possible. .LONG TERM...(Thursday Night through Wednesday) Issued at 225 PM CDT Wed Apr 17 2019 Cooler temperatures will linger into Friday as the back side of the upper low continues to push through. Highs will be from the upper 50s to mid 60s. We should begin to warm back up over the weekend, into the 70s as an upper ridge builds in behind the upper trough. Models do show some differences with the strength and timing of the next energy on Sunday, but both have some showers/thunderstorms possible by late in the day into Sunday night. It looks to remain unsettled through the remainder of the long term period with a slow moving upper trough and low closing off over the region by the middle to later part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1208 AM CDT Thu Apr 18 2019 Storms are headed toward the terminals early in the forecast period ahead of a cold front moving toward the region. Expect ceilings to vary between MVFR and IFR through mid morning with winds shifting to the west and northwest over the next several hours. By 15-18Z most areas should see VFR ceilings and some gusty north winds. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Terry
Hazardous weather outlook, Apr 17, 11:34 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1134 PM CDT Wed Apr 17 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-190445- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1134 PM CDT Wed Apr 17 2019 ...Strong to Severe Storms Tonight... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms developing over southeast Kansas and northeast Oklahoma will spread eastward into southeast Kansas and the Missouri Ozarks through the overnight hours. Thunderstorm wind gusts in excess of 60 mph will be the main threat. Hail up to half dollar size will also be possible. A limited tornado risk is confined mainly to areas along and west of an Osage Beach to Cassville line. Localized flooding will also be possible mainly over west central Missouri if storms develop repeatedly along the approaching cold front. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms could be ongoing over portions of south central Missouri Thursday morning. This activity is expected to exit the region by late morning or mid day Thursday. An unsettled period is expected from late Sunday into the middle portion of next week. Several chances for thunderstorms will exist during the period. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for southeast Kansas and much of the Missouri Ozarks. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, Apr 18, 12:43 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST 2 W CARTHAGE 37.18N 94.34W
04/18/2019 E65 MPH JASPER MO PUBLIC
ESTIMATED 60-65 MPH WIND GUSTS ON THE
WESTERN SIDE OF CARTHAGE.
1229 AM TSTM WND GST 1 NNE AIRPORT DRIVE 37.15N 94.50W
04/18/2019 M67 MPH JASPER MO ASOS
JLN ASOS REPORTS 58 KNOT (67 MPH) WIND GUST
AT 12:29 AM.
1217 AM TSTM WND GST 1 S PITTSBURG 37.39N 94.70W
04/18/2019 E60 MPH CRAWFORD KS AMATEUR RADIO
TREE DOWNED IN YARD IN SOUTH PITTSBURG.
ESTIMATED WIND GUSTS OF 60-PLUS MPH.
&&Local storm report, Apr 18, 12:53 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1253 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND DMG 2 N CARL JUNCTION 37.20N 94.56W
04/18/2019 JASPER MO EMERGENCY MNGR
TREES BLOWN DOWN ON AND ALONG HIGHWAY 171.
1225 AM HAIL 1 NE JOPLIN 37.09N 94.50W
04/18/2019 E1.75 INCH JASPER MO PUBLIC
GOLFBALL SIZE HAIL AND 6-INCH DIAMETER TREE
LIMBS BLOWN DOWN.
&&Local storm report, Apr 18, 1:16 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 1 SSE JASPER 37.33N 94.29W
04/18/2019 JASPER MO EMERGENCY MNGR
MULTIPLE POWER LINES DOWN.
&&Local storm report, Apr 18, 1:19 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM TSTM WND DMG NECK CITY 37.26N 94.44W
04/18/2019 JASPER MO FIRE DEPT/RESCUE
MULTIPLE POWERLINES DOWN IN THE NECK CITY
AREA.
&&
CKRLocal storm report, Apr 18, 1:23 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
123 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 2 SE FAULKNER 37.08N 94.99W
04/17/2019 CHEROKEE KS PUBLIC
SEVERAL LARGE LIMBS, ONE LARGE TREE DOWN,
AND SIDING DAMAGE TO A HOUSE.
&&
CKRLocal storm report, Apr 18, 1:36 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
136 AM CDT THU APR 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 AM TSTM WND DMG 2 SSW JASPER 37.31N 94.32W
04/18/2019 JASPER MO EMERGENCY MNGR
2 LARGE MACHINE SHEDS DAMAGED NEAR
INTERSECTION OF COUNTY RD 150 AND REDBUD RD
AND 2 LARGE TRANSMISSION LINES BLOWN DOWN AT
COUNTY RD 160 AND REDBUD RD. TIME ESTIMATED
FROM RADAR.
&&
CKRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:29 PM CDT | Special Weather Statement | SGF | Stone | 31 min |
| Apr 17, 9:25 PM CDT | Special Weather Statement | SGF | Greene, Webster | 35 min |
| Apr 17, 9:30 PM CDT | Special Weather Statement | SGF | Douglas | 30 min |
| Apr 17, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Webster, Wright | 50 min |
| Apr 17, 10:18 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 57 min |
| Apr 17, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 26 min |
| Apr 18, 12:03 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton, Vernon | 57 min |
| Apr 18, 12:25 AM CDT | Tornado Warning | SGF | Barton, Dade, Jasper | 50 min |
| Apr 18, 12:43 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Lawrence | 47 min |
| Apr 18, 1:02 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Hickory, Polk, St. Clair | 58 min |
| Apr 18, 1:16 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Webster | 44 min |
| Apr 18, 1:57 AM CDT | Flash Flood Watch | SGF | Howell, Oregon, Shannon | 17 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.